Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking AKT4 for TB peritonitis. Abnormal ESR level after intensive phase dosage. Meaning?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
My wife was diagnosed as a case of TB PERITONITIS and was put on AKT-4 drugs from 8th XXXXXXX 2013. Initially her ESR was 71, came down to 37 after 40 days of medicines but after 60 days of Intensive Phase dose completion ESR came 56. What does it mean ? IS it serious? Partha Ain. KOLKATA.
Posted Tue, 27 Aug 2013 in Medicines and Side Effects
Answered by Dr. Sujeet N Charugulla 53 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

ESR values of 71, 37 and 56 indicates the waves of the focus of inflammation in TB peritonitis in your wife that have decreased initially due to intensive phase and then a little spike due to the greater kill ratio of bacteria and associated substance release in the intensive phase.
AKT 4 drugs act to kill the bacteria and hence decrease the inflammatory process. But, during killing of these bacteria many other substances also get released into the body which may influence the ESR values. This does not necessarily mean and increase in intensity of TB peritonitis.

This is not serious - as ESR role is to foresee the management response of the patient only and does not indicate the disease status on the whole.

I have seen the report, and apart from the slightly elevated SGOT which is expected due to the enzyme spike necessary to metabolize most drugs in AKT 4, it looks good.

If your wife is improving clinically by the day, I am sure she will be completely fine at the end. Report to your prescribing doctor for any other associated concerns if any as a part of follow up regularly.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor